MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A RB-1 CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A RB-1 CR; SUTURES - ABSORBABLE
Catalog Number PDP712D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h3 investigation summary: the product was returned to ethicon for evaluation.One winding former with eight needle suture combinations and one open foil were received for analysis.The product code pdp712d is multistrand and contains eight strands per packet.During analysis of foil, it was noted that the foil packet was received previously open additionally, wrinkles and a hole in the cavity were identified.The seal area was inspected, and evidence of proper sealing was confirmed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.Furthermore, the needle suture combinations were dispensed, and no anomalies were observed during the evaluation.To complement this assessment, a photo was provided showing one labeled winding former with needle suture combinations and one foil packet that pertains to product code pdp712d inside the plastic bag.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Before use on the patient, it was reported that the seal was found untight when it was opened to prepare for surgery.The customer suspected that the seal of the package isn't tight.No additional information could be provided.There were no adverse consequences reported.Additional information was requested.

Brand Name
PDS PLUS VIO 8X18IN(45CM) USP4-0(M1.5) S/A RB-1 CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22680700
Report Number2210968-2025-08909
Device Sequence Number9663730
Product Code NEW
UDI-Device Identifier10705031218758
UDI-Public(01)10705031218758(17)290831(10)103CQZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP712D
Device Lot Number103CQZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown